MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 4MM; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 4MM; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Model Number 71434304
Medical Device Problem Codes Unstable (1667); Component Missing (2306); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an office inspection process, was found that the legion offset coupler trial 4mm is worn and loose as it is missing a set screw.There was no case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the legion offset coupler trial appears to be worn with some screws missing.This device was manufactured in 2014.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.D9 and h3: device returned.

Brand Name
LGN OFFSET COUPLER TRIAL 4MM
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11431076
Report Number1020279-2021-01851
Device Sequence Number3619106
Product Code MBH
UDI-Device Identifier03596010547972
UDI-Public03596010547972
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434304
Device Catalogue Number71434304
Device Lot Number14EM02926
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1